Alert archive / North Carolina / Small Craft Advisories in 2021

Small Craft Advisory 29, NWS Wilmington, NC

April 13, 2021

NWS Wilmington, NC issued this small craft advisory at Apr 13, 2021, 3:16 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2021, 3:16 AM EDT (07:16 UTC)
Expired
Apr 13, 2021, 11:46 AM EDT
In force
9 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

797 
WHUS72 KILM 130716
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
316 AM EDT Tue Apr 13 2021

AMZ250-252-131600-
/O.NEW.KILM.SC.Y.0029.210413T0716Z-210413T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
316 AM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...North winds 15 to 20 kt with gusts up to 25 kt. Seas will
  briefly build to 3 to 5 ft. 

* WHERE...Southeast North Carolina coastal waters.

* WHEN...Until noon EDT today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
dch
1 follow-up statement
825 
WHUS72 KILM 131546
MWWILM

URGENT - MARINE WEATHER MESSAGE
National Weather Service Wilmington NC
1146 AM EDT Tue Apr 13 2021

AMZ250-252-131700-
/O.CAN.KILM.SC.Y.0029.000000T0000Z-210413T1600Z/
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out
20 nm-
1146 AM EDT Tue Apr 13 2021

...SMALL CRAFT ADVISORY IS CANCELLED...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this small craft advisory went out at Apr 13, 1:40 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 13, 1:40 AM EDT, 1 hour 36 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
140 AM EDT Tue Apr 13 2021

.SYNOPSIS...
Generally dry and warm weather will prevail through Wednesday. A
cold front will bring a chance of showers to the region late
Wednesday into Thursday followed by drier and cooler conditions.

&&

.UPDATE...
Only minor changes made with the evening update, mainly to
account for the seabreeze boundary that was finally able to
develop and push just inland. The seabreeze resulted in higher
dewpoints along the coast and a backing wind. This feature will
dissipate during the next hour or so, and a dry/weak front will
move off the coast late tonight allowing the wind to veer around
to the NW and N late tonight into Tuesday.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
All quiet on the near term front as deep layer westerly flow has PW
values down below one-half inch on 12Z RAOBS from CHS and MHX. A dry
cold front will pass through early tonight with little fanfare other
than a wind shift. Forecast soundings show a small increase in PW
values as this happen but that seems a bit suspect. Behind the
boundary tomorrow will be a few degrees cooler than today but still
near to a few degrees above climatology. The cool advection shuts
off and then weakly reverses to warm Tuesday night; the end result
being a slightly mild night with lows in the mid 50s.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/...
A weak system will move across the area late Wednesday into
early Thursday with only subtle mid level support. Chance to a
smattering of likely pops remain in the forecast for this period
with only showers and no convection noted. A much cooler and
drier airmass will build in later Thursday and Friday. Highs
ahead of the system Wednesday will be in the lower to perhaps
middle 80s stepping back to near 70 or so Thursday. A similar
trend for lows with around 60 Thursday morning and middle 40
Friday AM.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
A fast moving zonal flow seemingly keeps any significant
systems from affecting the area which is typical of the
transition month of April. There is a broad sheared out system
that may nick the area later with the ECMWF a little more
robust. This uncertainty warrants slight chance pops Saturday
through Monday. Slightly cooler temperatures modify in time to
just above climatology by early next week.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
Post FROPA low level moisture could clip the ILM Terminal with
up to several hrs of possible IFR ceilings this morning.
Otherwise, VFR to dominate thruout the 06Z 24 hr TAF Issuance
Period. Thin cirrus to spill over the 5H ridge axis (west of
the Eastern Carolinas) and drop se-ward across the Carolinas
thruout this period. CFP early this morning will result in
N-NNE winds at 10-15 kt thru mid-aftn. There-after, the sfc pg
relaxes allowing winds to veer to the E-SE around 10 kt from
mid-aftn then drop to 5 kt or less after sunset.

Extended Outlook...VFR to dominate. High pressure to prevail
late tonight into early Wed. Weak low pressure to move across
Wed thru Wed night with periodic sub-VFR conditions possible.
High pressure to follow Thursday through Friday. Another area of
low pressure may result in sub-VFR conditions Sat.

&&

.MARINE...
Through Tuesday Night...Southerly flow prevails near the coast
as a seabreeze developed and pushed inland. Otherwise, west
winds veer to NW to N tonight as a cold front pushes through.
Both wind and waves will remain below advisory thresholds. Wind
then goes northeasterly Tuesday afternoon while speeds abate.
Later Tuesday into Tuesday night the pressure gradient pattern
becomes quite poorly defined and wind speeds decrease to near
minimal values.

Wednesday through Saturday...A decent southwest flow will be in
place Wednesday ahead of a cold front moving across the region
from west to east. Speeds will be on the lower end of 15-20 knot
range for a brief period of time. A west to then northwest flow
ensues Thursday into Friday. By the weekend a weak surface
pressure pattern develops as do weak wind fields. For
significant seas, there may be a brief period of 3-5 feet with
the strongest winds early Thursday otherwise it's the standard
2-4 feet mostly leaning toward the lower end later in the
period.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...None.

&&

SYNOPSIS...ILM
UPDATE...SRP
NEAR TERM...MBB
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...DCH
MARINE...MBB/SHK
Hazardous weather outlook, Apr 12, 9:18 PM EDT, 5 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
918 PM EDT Mon Apr 12 2021

AMZ250-252-254-256-131100-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
918 PM EDT Mon Apr 12 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ106-108-SCZ054-056-131100-
Coastal Pender-Coastal New Hanover-Coastal Horry-Coastal Georgetown-
918 PM EDT Mon Apr 12 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ110-131100-
Coastal Brunswick-
918 PM EDT Mon Apr 12 2021

This Hazardous Weather Outlook is for southeast North Carolina.

.DAY ONE...Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-055-058-059-
131100-
Robeson-Bladen-Columbus-Inland Pender-Inland New Hanover-
Inland Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Georgetown-Central Horry-Northern Horry-
918 PM EDT Mon Apr 12 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

29

Nearby

Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.